Journal article

Gemcitabine-induced haemolytic uraemic syndrome in pancreatic adenocarcinoma

Adarsh Das, Andrew Dean, Tim Clay

BMJ CASE REPORTS | BMJ PUBLISHING GROUP | Published : 2019

Abstract

A woman in her mid-70s with metastatic pancreatic adenocarcinoma presented with fatigue, nausea and bilateral leg swelling, 4 days after an intravenous gemcitabine infusion. Additional examination and laboratory tests showed mild hypertension, low haemoglobin, high lactate dehydrogenase, low platelet count and high serum creatinine. The patient was subsequently diagnosed with haemolytic uraemic syndrome (HUS), and gemcitabine administration was immediately ceased. The patient received a 5-day course of methylprednisolone, with a full recovery being made 10 days after diagnosis. Clinicians should be aware of the rare but serious complication of gemcitabine-induced HUS (GiHUS), as early diagno..

View full abstract

University of Melbourne Researchers